Alert archive / Michigan / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Grand Rapids, MI

July 7, 2014Barry County, Eaton County, Ingham County, Michigan

NWS Grand Rapids, MI issued this flash flood warning at Jul 7, 2014, 5:13 AM EDT for Barry County, Eaton County, Ingham County, Michigan. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 5:13 AM EDT (09:13 UTC)
Expired
Jul 7, 2014, 5:00 PM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MI, Eaton County, MI, Ingham County, MI

The radar

The Grand Rapids radar (KGRR), 59 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:30 AM EDTHEAVY RAIN 1.324 Sse Bath, MIMESONET STATION 1 N HASLETT /CW9742/ HEAVY RAIN DURATION 12 HOURS
Jul 7, 6:03 AM EDTFLASH FLOOD1 Ne East Lansing, MIWLNS REPORTS STANDING WATER AT HASLETT RD AND SAGINAW HWY.
Jul 7, 6:06 AM EDTHEAVY RAIN 1.3Okemos, MISTORM TOTAL RAINFALL.
Jul 7, 6:18 AM EDTFLASH FLOODBellevue, MISPOTTER REPORTS STANDING WATER IN YARD AND OVER ROAD NEAR HOUSE. BATTLE CREEK RIVER NEARBY IS RAPIDLY RISING.
Jul 7, 6:18 AM EDTHEAVY RAIN 3.72Bellevue, MISPOTTER REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WGUS53 KGRR 070913
FFWGRR
MIC015-045-065-072100-
/O.NEW.KGRR.FF.W.0005.140707T0913Z-140707T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
513 AM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MICHIGAN...
  EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
  INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 500 PM EDT MONDAY

* AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. IT IS ESTIMATED THAT ONE HOUR RAINFALL RATES OVER
  SOUTHERN BARRY COUNTY AROUND HICKORY CORNERS INTO SOUTHWEST EATON 
  COUNTY MAY HAVE TOPPED 2.5 INCHES BETWEEN 4 AND 5 AM.  
  ADDITIONALLY AROUND THE CITY OF LANSING...TRAINING THUNDERSTORMS 
  WILL LIKELY RESULT IN 1 TO 2 INCHES OF RAIN IN THE CITY BY 6 AM.
  LOCAL AMOUNTS OVER 3 INCHES ARE POSSIBLE THERE.  ADDITIONAL 
  THUNDERSTORMS WERE DEVELOP UPSTREAM OF THESE 
  COUNTIES...POTENTIALLY PROLONGING THE HEAVY RAIN BEYOND 6 AM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHARLOTTE...HASTINGS...LANSING...BELLEVUE...EATON RAPIDS...GRAND
  LEDGE...LESLIE...MASON...MIDDLEVILLE...NASHVILLE...STOCKBRIDGE...
  WEBBERVILLE...WILLIAMSTON...BELL OAK...BOWENS MILL...CARLISLE...
  CARLTON CENTER...CEDAR CREEK...CHARLESWORTH...CHESTER...
  CLOVERDALE...COATS GROVE...CROOKED LAKE...DELTA MILLS...FOREST
  HILLS...GRESHAM...GUN LAKE...HASTINGS MUNI ARPT...HOYTVILLE AND
  LITTLE VENICE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4242 8554 4277 8555 4278 8416 4243 8414

$$

MJS
1 follow-up statement
459 
WGUS73 KGRR 071411
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 AM EDT MON JUL 7 2014

MIC015-045-065-071426-
/O.CAN.KGRR.FF.W.0005.000000T0000Z-140707T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MI-EATON MI-INGHAM MI-
1011 AM EDT MON JUL 7 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR INGHAM...EATON AND
BARRY COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4242 8554 4277 8555 4278 8416 4243 8414

$$

JK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:29 AM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 7, 3:29 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 AM EDT MON JUL 7 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/FIREWEATHER/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 311 AM EDT MON JUL 7 2014

A WEAK FRONT WILL PUSH SOUTHEAST OF MICHIGAN TODAY. A WEAK RIDGE
OF HIGH PRESSURE WILL THEN CONTROL OUR WEATHER FOR MOST OF THE DAY
LEADING TO DRY AND WARM CONDITIONS. ANOTHER LOW PRESSURE SYSTEM
WILL ARRIVE FOR TUESDAY. THIS SYSTEM WILL ALLOW FOR WET WEATHER
AGAIN FOR MUCH OF THE REGION. HIGH PRESSURE ARRIVES FOR THE END OF
THE WEEK.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 311 AM EDT MON JUL 7 2014

BAND OF CONVECTION WILL CONTINUE TO PUSH STEADILY SOUTHEAST THIS
MORNING. A CAP BUILDS OVER MUCH OF THE AREA TODAY. THIS WILL ACT
TO KEEP IT DRY. LOOKS WITH INCREASING SUNSHINE THROUGH THE DAY AS
THE SUBSIDENCE STRENGTHENS.

DIGGING WAVE OF LOW PRESSURE ARRIVES BY EARLY TUESDAY. COULD BE
A PERIOD OF HEAVY RAIN AND THUNDERSTORMS WITH THIS
SYSTEM...ESPECIALLY ALONG INTERSTATE 94. WILL HAVE TO MONITOR
STRONGER GUST POTENTIAL WITH ANY STORMS GIVEN THE INCREASING WIND
FIELDS. DEEP LAYER SHEAR OVER 40 KNOTS AS WELL...SO SEVERE
POTENTIAL NEEDS TO BE MONITORED CLOSELY. SOUNDINGS LOOK SATURATED
FOR A PERIOD TUESDAY AS PWAT VALUES CLIMB BACK UP TO AROUND 2
INCHES. LOCAL EXCESSIVE RAIN POSSIBLE.

WILL HAVE TO MONITOR THE THUNDERSTORM POTENTIAL ON WEDNESDAY AS
THE MID LEVEL TROUGH AXIS SHIFTS THROUGH DURING THE DAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 311 AM EDT MON JUL 7 2014

A RISK FOR THUNDERSTORMS RETURNS...ESPECIALLY FOR FRIDAY NIGHT
INTO SATURDAY. MODELS SHOW ANOTHER MID LEVEL WAVE TRACKING DOWN
FROM THE NORTHWEST. IT WILL BE UNSTABLE OUT AHEAD OF THIS SYSTEM
AND PWAT VALUES CLIMB BACK UP TO AROUND 1.5 INCHES. WILL MAINTAIN
THE RISK FOR STORMS.

HIGH PRESSURE CONTROLS THE WEATHER FOR THU AND FRI...ALTHOUGH SOME
LATE AFTERNOON STORMS COULD BEGIN TO ARRIVE IN WESTERN COUNTIES
LATER IN THE DAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 116 AM EDT MON JUL 7 2014

RADAR SHOWS THE BACK EDGE OF THE THUNDERSTORM COMPLEX MOVING ESE
NEAR CHICAGO ATTM. PCPN IS PRETTY MUCH OVER AT KMKG AND WILL END
BY 09Z OR SO OVER THE EASTERN TAF SITES. GUSTY SW WINDS WILL SHIFT
MORE TO THE WEST TOWARD SUNRISE AND DECREASE A BIT. THERE COULD BE
A BRIEF PERIOD OF MVFR CIGS BUT EVERYTHING SHOULD BE VFR BY 14Z.

&&

.MARINE...
ISSUED AT 311 AM EDT MON JUL 7 2014

CONVECTIVE WINDS KICKED UP THE WAVES...OVER 5 FOOTERS STILL NEAR
GRAND HAVEN AND HOLLAND. WILL STRETCH THE CURRENT HAZARDS THROUGH
THE MORNING. THE PRESSURE GRADIENT WEAKENS THROUGH THE DAY...SO
SUB 4 FOOTER LIKELY BY NOON. THE PRESSURE GRADIENT REMAINS LOW
ENOUGH TO LIMIT THE RISK FOR HAZARDOUS BOATING CONDITIONS THROUGH WEDNESDAY.

&&

.FIRE WEATHER...
ISSUED AT 311 AM EDT MON JUL 7 2014

WET CONDITIONS PERSIST...SO FIRE HAZARDS WILL BE LOW THROUGH MID WEEK.

&&

.HYDROLOGY...
ISSUED AT 311 AM EDT MON JUL 7 2014

HEAVY RAINS WILL WIND DOWN EARLY THIS MORNING. LARGE AREA OF 3 TO
5 INCHES OF RAIN FELL IN PORTIONS OF THE MAPLE...FLAT AND LITTLE
MUSKEGON BASINS OVERNIGHT. CONSIDERABLE RISES LIKELY FOR THESE
LOCATIONS. WILL NEED TO MONITOR THE RAIN EVENT TUESDAY. WHILE IT
LOOKS LIKE THE DURATION WILL BE LIMITED...THE PARAMETERS LOOK
FAVORABLE FOR HEAVY RAIN. PWAT AROUND 2 INCHES...LOW LCL AND THIN
DEEP CAPE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 11 AM EDT THIS MORNING FOR MIZ037-
     043-050-056-064-071.

LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LMZ844>849.

&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...MJS
AVIATION...93
FIRE WEATHER...MJS
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Jul 6, 7:53 AM EDT, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 AM EDT SUN JUL 6 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-071015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
753 AM EDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON THUNDERSTORMS WILL BECOME NUMEROUS TONIGHT. A
FEW OF THE STORMS  COULD BE SEVERE. DAMAGING WINDS AND LARGE HAIL
ARE THE PRIMARY HAZARDS. THERE IS AN ELEVATED RISK FOR EXCESSIVE
RAIN TO PRODUCE SMALL STREAM AND URBAN FLOODING. WHERE THE STORMS
PERSIST...MORE THAN TWO INCHES OF RAIN WILL BE POSSIBLE.  FREQUENT
LIGHTNING COULD ACCOMPANY THE STORMS. THE MAIN STORM MOTION WILL BE
EAST SOUTHEAST AT AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN ON
SATURDAY. GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY THE STORMS.
IN ADDITION...RAINFALL COULD BE HEAVY ON THOSE DAYS AS WELL. A
COUPLE OF NON SEVERE THUNDERSTORMS MAY DEVELOP MONDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ844>849-071015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
753 AM EDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS BOATING AND SWIMMING CONDITIONS ARE EXPECTED THROUGH
TONIGHT DUE TO HIGH WINDS AND WAVES.

THUNDERSTORMS WILL BECOME NUMEROUS BY TONIGHT. A FEW OF THE STORMS
THIS AFTERNOON INTO TONIGHT COULD BE SEVERE. DAMAGING WINDS AND
LARGE HAIL ARE THE PRIMARY HAZARDS. FREQUENT LIGHTNING WILL ALSO BE
POSSIBLE.  THE MAIN STORM MOTION WILL BE EAST SOUTHEAST AT AROUND 25
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN ON
SATURDAY. GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY THE STORMS. A
COUPLE OF NON SEVERE THUNDERSTORMS MAY DEVELOP MONDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MJS

In the hours before

Local storm report, Jul 7, 2:39 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
239 AM EDT MON JUL 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HEAVY RAIN       3 NW WHITE CLOUD        43.58N 85.81W
07/07/2014  M2.60 INCH       NEWAYGO            MI   TRAINED SPOTTER

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Jul 7, 3:03 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
303 AM EDT MON JUL 7 2014

MIZ058-059-064>067-071>073-070830-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-INGHAM-IONIA-KALAMAZOO-VAN BUREN-
303 AM EDT MON JUL 7 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLEEPY HOLLOW STATE
PARK TO KEELER...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          LANSING...            CHARLOTTE...
  BATTLE CREEK...       PAW PAW...            RICHLAND...
  DECATUR...            BELLEVUE...           WILLIAMSTON...
  SCHOOLCRAFT...        EATON RAPIDS...       MASON...
  WEBBERVILLE...        MARSHALL...           KEELER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4207 8623 4224 8623 4225 8637 4227 8635
      4310 8450 4308 8436 4278 8436 4277 8415
      4259 8414 4242 8456 4242 8471 4236 8472
      4207 8542
TIME...MOT...LOC 0704Z 270DEG 34KT 4291 8430 4207 8633
Local storm report, Jul 7, 3:58 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EDT MON JUL 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HEAVY RAIN       ALMA                    43.38N 84.65W
07/07/2014  M4.90 INCH       GRATIOT            MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL THROUGH 3:15 AM.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Jul 7, 4:22 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
422 AM EDT MON JUL 7 2014

MIZ058-059-065>067-071>074-070945-
BARRY-CALHOUN-CLINTON-EATON-INGHAM-IONIA-JACKSON-KALAMAZOO-VAN BUREN-
422 AM EDT MON JUL 7 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 418 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES EAST OF
WEBBERVILLE TO FITCHBURG TO PORTAGE...MOVING EAST AT 40 MPH.

WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            MARSHALL...           TEKONSHA...
  ALBION...             CONCORD...            GRASS LAKE...
  BROOKLYN...           FULTON...             CLIMAX...
  RIVES JUNCTION...     CERESCO...            ATHENS...
  MUNITH...             WATERLOO TWP...       BURLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4242 8578 4242 8555 4255 8554 4301 8443
      4292 8435 4278 8436 4278 8424 4267 8414
      4207 8413 4207 8548
TIME...MOT...LOC 0822Z 268DEG 38KT 4273 8373 4243 8426
          4224 8547

NJJ
Local storm report, Jul 7, 4:55 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
455 AM EDT MON JUL 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND GST     3 ENE KENTWOOD          42.89N 85.54W
07/06/2014  M45 MPH          KENT               MI   ASOS

            ASOS STATION GERALD R FORD INTL /GRR/

0118 AM     TSTM WND GST     5 E CASTLE PARK         42.74N 86.11W
07/07/2014  M41 MPH          ALLEGAN            MI   ASOS

            ASOS STATION W MICH REGIONAL ARPT /BIV/

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 7, 4:57 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
457 AM EDT MON JUL 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HEAVY RAIN       ALMA                    43.38N 84.65W
07/07/2014  M4.90 INCH       GRATIOT            MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL THROUGH 3:15 AM.

0230 AM     HEAVY RAIN       3 NW WHITE CLOUD        43.58N 85.81W
07/07/2014  M2.60 INCH       NEWAYGO            MI   TRAINED SPOTTER

0207 AM     FLASH FLOOD      1 N ALMA                43.39N 84.66W
07/07/2014                   GRATIOT            MI   COUNTY OFFICIAL

            AT LEAST 6-8 INCHES OF WATER OVER THE ROAD
            ON PINE AVENUE IN FRONT OF ALMA SENIOR HIGH
            SCHOOL. NUMEROUS STREETS IN ALMA AS WELL AS
            ITHACA WITH QUITE A BIT OF STANDING WATER.
            AT LEAST A FEW STREETS WILL BE BARRICADED.

0118 AM     TSTM WND GST     5 E CASTLE PARK         42.74N 86.11W
07/07/2014  M41 MPH          ALLEGAN            MI   ASOS

            ASOS STATION W MICH REGIONAL ARPT /BIV/

0100 AM     HEAVY RAIN       3 ENE KENTWOOD          42.89N 85.54W
07/07/2014  M1.53 INCH       KENT               MI   OFFICIAL NWS OBS

            HEAVY RAIN DURATION 5 HOURS

1200 AM     HEAVY RAIN       ALMA                    43.38N 84.65W
07/07/2014  E2.35 INCH       GRATIOT            MI   TRAINED SPOTTER

            ESTIMATED STORM TOTAL RAINFALL THROUGH
            MIDNIGHT.

1030 PM     FLOOD            1 W KENTWOOD            42.89N 85.62W
07/06/2014                   KENT               MI   TRAINED SPOTTER

            EAST CASTLE LANE IS FLOODED WITH 4-6 INCHES
            OF WATER.

1030 PM     TSTM WND DMG     2 NNE CUTLERVILLE       42.86N 85.65W
07/06/2014                   KENT               MI   TRAINED SPOTTER

            LARGE TREES AND BRANCHES HAVE BEEN SNAPPED
            AND UPROOTED. POWER LINES DOWN. EXTREME
            WINDS.

1030 PM     TSTM WND GST     3 ENE KENTWOOD          42.89N 85.54W
07/06/2014  M45 MPH          KENT               MI   ASOS

            ASOS STATION GERALD R FORD INTL /GRR/

1028 PM     TSTM WND DMG     2 W KENTWOOD            42.88N 85.64W
07/06/2014                   KENT               MI   TRAINED SPOTTER

            POWER LINES DOWN AND A TREE DOWN ON A HOUSE
            AT 48TH AND MILDRED IN KENTWOOD.

1027 PM     TSTM WND DMG     2 N CUTLERVILLE         42.87N 85.66W
07/06/2014                   KENT               MI   PUBLIC

            SIGNIFICANT DAMAGE REPORTED ALONG DIVISION
            AVE. BETWEEN 52ND AND 60TH STREETS IN
            KENTWOOD. NUMEROUS TREES DOWN. ALSO REPORTS
            OF DAMAGE TO STRUCTURES AND ROOFS WITH
            INSULATION IN THE ROAD.

1027 PM     TSTM WND DMG     3 W KENTWOOD            42.88N 85.64W
07/06/2014                   KENT               MI   TRAINED SPOTTER

            MARSHALL AVE IS IMPASSABLE DUE TO DOWNED
            TREES AND POWER LINES. TIME ESTIMATED FROM
            RADAR.

1024 PM     TSTM WND DMG     1 N CUTLERVILLE         42.86N 85.66W
07/06/2014                   KENT               MI   TRAINED SPOTTER

            5 OR 6 RVS FLIPPED OVER AT RV DEALER LOCATED
            AT 5600 DIVISION AVE. TIME ESTIMATED FROM
            RADAR.

1023 PM     TSTM WND DMG     2 NNW CUTLERVILLE       42.87N 85.68W
07/06/2014                   KENT               MI   TRAINED SPOTTER

            2 BUILDINGS COMPLETELY DESTROYED. AT LEAST
            10 TREES UPROOTED AND ON BUILDINGS AND
            BLOCKING THE ROAD. NO POWER IN THE AREA.

1020 PM     FLOOD            1 ESE WYOMING           42.89N 85.68W
07/06/2014                   KENT               MI   PUBLIC

            FLOODING IN CLYDE PARK ON PLASTER CREEK IN
            WYOMING. ALSO, A CAR WAS STRANDED AT 44TH
            AND ILLINOIS AVE.

0930 PM     HAIL             2 E JENISON             42.90N 85.79W
07/06/2014  M0.25 INCH       OTTAWA             MI   TRAINED SPOTTER

            PEA-SIZE HAIL.

0918 PM     HAIL             5 E CASTLE PARK         42.75N 86.11W
07/06/2014  M0.50 INCH       ALLEGAN            MI   PUBLIC

            VERY BRIEF 0.25" - 0.5" HAIL

0913 PM     TSTM WND DMG     3 SW OLIVE CENTER       42.89N 86.12W
07/06/2014                   OTTAWA             MI   COUNTY OFFICIAL

            TREE DOWN AT PORT SHELDON ST. AND US-31.
            TIME ESTIMATED FROM RADAR.

&&

NWS GRAND RAPIDS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:12 PM EDTSpecial Marine WarningGRR48 min
Jul 6, 8:56 PM EDTSpecial Weather StatementGRRMontcalm64 min
Jul 6, 9:05 PM EDTSpecial Weather StatementGRRKent55 min
Jul 6, 9:09 PM EDTSevere Thunderstorm WarningGRROttawa37 min
Jul 6, 9:28 PM EDTSevere Thunderstorm WarningGRRIsabella, Mecosta, Montcalm18 min
Jul 6, 9:45 PM EDTAreal Flood AdvisoryGRRMontcalm6 hr
Jul 6, 10:21 PM EDTAreal Flood AdvisoryGRRKent5 hr
Jul 6, 10:30 PM EDTSevere Thunderstorm WarningGRRBarry, Ionia, Kent45 min
Jul 6, 11:16 PM EDTSpecial Weather StatementGRRKent59 min
Jul 6, 11:19 PM EDTFlash Flood WarningGRRGratiot, Ionia, Kent, Montcalm12 hr
Jul 6, 11:54 PM EDTAreal Flood AdvisoryGRRIsabella, Mecosta6 hr
Jul 6, 11:54 PM EDTSpecial Weather StatementGRRClinton, Ionia96 min
Jul 7, 12:13 AM EDTSevere Thunderstorm WarningGRRIonia32 min
Jul 7, 12:21 AM EDTSevere Thunderstorm WarningGRRClinton54 min
Jul 7, 12:27 AM EDTFlash Flood WarningGRRClinton12 hr
Jul 7, 12:35 AM EDTFlash Flood WarningGRRIsabella, Mecosta, Newaygo12 hr
Jul 7, 12:55 AM EDTSpecial Weather StatementGRRClare, Gratiot, Isabella, Lake, Mecosta, Montcalm and 2 more65 min
Jul 7, 1:03 AM EDTSevere Thunderstorm WarningGRRGratiot57 min
Jul 7, 1:39 AM EDTSpecial Weather StatementGRRAllegan, Barry, Clinton, Eaton, Ionia, Kent66 min
Jul 7, 3:03 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Ingham, Kalamazoo and 1 more87 min
Jul 7, 3:42 AM EDTRiver Flood AdvisoryGRRIonia8 days
Jul 7, 3:42 AM EDTRiver Flood AdvisoryGRRClinton13 days
Jul 7, 4:22 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo83 min
Jul 7, 4:35 AM EDTAreal Flood AdvisoryGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo6 hr
Jul 7, 9:23 AM EDTRiver Flood WarningGRRGratiot41 hr
Jul 7, 11:01 AM EDTAreal Flood WarningGRRGratiot, Ionia, Montcalm24 hr

Nearby

Flash Flood Warnings in Michigan, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.